We study the family of quadratic maps fa(x) = 1 - ax2 on the interval [-1, 1] with 0 [not < or =] a [not < or =] 2. When small holes are introduced into the system, we prove the existence of an absolutely continuous conditionally invariant measure using the method of Markov extensions. The measure has a density which is bounded away from zero and is analogous to the density for the corresponding closed system. These results establish the exponential escape rate of Lebesgue measure from the system, despite the contraction in a neighborhood of the critical point of the map. We also prove convergence of the conditionally invariant measure to the SRB measure for fa as the size of the hole goes to zero.
Ergodic Theory and Dynamical Systems
Demers, Mark, "Markov extensions and conditionally invariant measures for certain logistic maps with small holes" (2005). Math & Computer Science Faculty Publications. 36.
Mark Demers, "Markov extensions and conditionally invariant measures for certain logistic maps with small holes," Ergodic Theory and Dynamical Systems 25:4 (2005), 1139-1171.